Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Changing dosage times  (Read 163 times)

0 Members and 1 Guest are viewing this topic.

Offline Myyfavorite

  • Newbie
  • *
  • Posts: 10
  • Rec's: 0
  • Personal text
    • Poke This Member
Changing dosage times
« on: December 13, 2013, 10:45:28 PM »
I'm on lexapro 5mg and I have been taking it at night for a year and half. I have always wanted to take it in the morning. The other night I fell asleep without taking it so I took it and am continuing  the morning dosage. I feel a  little off. Has anyone done this before and is this normal.
Bookmark and Share

Offline Abraham2007

  • Sr. Member
  • ****
  • Posts: 311
  • Country: us
  • Rec's: 10
  • Gender: Male
  • Mood: Thoughtful
    Thoughtful
    • Poke This Member
Re: Changing dosage times
« Reply #1 on: December 14, 2013, 12:30:18 AM »
I'm on lexapro 5mg and I have been taking it at night for a year and half. I have always wanted to take it in the morning. The other night I fell asleep without taking it so I took it and am continuing  the morning dosage. I feel a  little off. Has anyone done this before and is this normal.

Lexapro(Escitalopram) has a half-life of 27-32 hours.  You normally take it every 24 hours each night, but one night, you extended it to an approximate eight, extra hours while you slept, and then took it the next morning. So you took your 5mg dosage about 32 hours (24 + 8) later from the last dose, which was the night before last.

There was still adequate Lexapro in your system, despite taking it eight hours later, however your body needed to adjust, since it was accustomed to taking it at night.  If you've already begun taking it in the morning, then I would continue making it a habit, until it becomes ingrained that you take Lexapro (escitalopram) right after you wake up.  Just don't take it at night anymore.

The feeling of being *off* should only be a day or so, as your body adjusts to the time change of AM dosage, but you should return to your natural rhythms by about Sunday/Monday.

Now on a side note --- irrelevant to your dosage change from PM to AM --- you may want to raise Lexapro (Escitalopram). 5mg is the lowest recommended dose for Lexapro(Escitalopram), however lower doses tend to poop out after a period of time, and you've been on 5mg for over a year and a half.  So you may consider asking your doctor about possibly raising Lexapro in order to avoid tachyphylaxis.   If you do raise to 10mg, then you will definitely feel off for a few days, with higher anxiety, however that anxiety will ease down in a few weeks, as your body adjusts to a higher dosage in your system.

Just food for thought.
Bookmark and Share
Quacks prey on us Anxiety Disorder sufferers as part of the Mental Health community, since we can be desperate for healing.  Don't be victimized, instead be EDUCATED about  QUACKERY!!!!! http://www.quackwatch.com/ 

Online insights

  • Hero Member
  • *****
  • Posts: 3185
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Changing dosage times
« Reply #2 on: December 14, 2013, 02:27:02 AM »
I'm on lexapro 5mg

The minimum recommended dose for both children and adults is 10mg. Your dose may not adequately sustain the brain changes initiated by antidepressants which could increase the odds of Lexapro pooping-out.

Quote
I feel a  little off. Has anyone done this before and is this normal.

You may be experiencing some mild withdrawal symptoms because of the delayed dose. This should clear up within a day or so.

Ian

Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
9 Replies
1949 Views
Last post January 12, 2010, 05:08:08 PM
by Bama21
7 Replies
881 Views
Last post November 17, 2010, 05:48:48 PM
by BrambleRose
1 Replies
453 Views
Last post March 09, 2011, 10:47:44 PM
by pauly j
3 Replies
7876 Views
Last post August 10, 2011, 10:49:07 PM
by WiSp
3 Replies
147 Views
Last post November 14, 2012, 02:01:37 PM
by Library girl
3 Replies
132 Views
Last post November 20, 2013, 03:16:28 PM
by Stressed Jumper

anything